Exact Algorithms for the Quadratic Linear Ordering Problem

Buchheim, Christoph and Wiegele, Angelika and Zheng, Lanbo (2007) Exact Algorithms for the Quadratic Linear Ordering Problem.
Published in: INFORMS Journal on Computing Vol. 22 (1). pp. 168-177.

Abstract

The quadratic linear ordering problem naturally generalizes various optimization problems, such as bipartite crossing minimization or the betweenness problem, which includes linear arrangement. These problems have important applications in, e.g., automatic graph drawing and computational biology. We present a new polyhedral approach to the quadratic linear ordering problem that is based on a linearization of the quadratic objective function. Our main result is a reformulation of the 3-dicycle inequalities using quadratic terms, the resulting constraints are shown to be face-inducing for the polytope corresponding to the unconstrained quadratic problem. We exploit this result both within a branch-and-cut algorithm and within an SDP-based branch-and-bound algorithm. Experimental results for bipartite crossing minimization show that this approach clearly outperforms other methods.


Actions:
Download: [img] PDF - Preprinted Version
Download (165Kb) | Preview
Export as:
Editorial actions: View Item View Item (Login required)
Deposit Information:
ZAIK Number: zaik2007-560
Depositing User: Christoph Buchheim
Date Deposited: 23 Jan 2009 00:00
Last Modified: 12 Jan 2012 09:06
URI: http://e-archive.informatik.uni-koeln.de/id/eprint/560